Alert archive / Tennessee / River Flood Advisories in 2012

River Flood Advisory 9, NWS Nashville, TN

December 27, 2012Perry County, Tennessee

NWS Nashville, TN issued this river flood advisory at Dec 27, 2012, 11:00 AM CST for Perry County, Tennessee. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2012, 11:00 AM CST (17:00 UTC)
Expired
Dec 28, 2012, 8:46 AM CST
In force
22 hr
Issued by
NWS Nashville, TN

County Perry County, TN

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WGUS84 KOHX 271700
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
1100 AM CST THU DEC 27 2012

 
...THE FLOOD ADVISORY CONTINUES FOR THE DUCK RIVER...

  DUCK RIVER AT CENTERVILLE AFFECTING HICKMAN COUNTY 
 
...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY 

. RECENT HEAVY RAIN HAS CAUSED AREA RIVERS TO RISE OUT OF THIER BANKS. RIVER 
LEVELS ARE EXPECTED TO SUBSIDE BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC081-280500-
/O.CON.KOHX.FL.Y.0008.000000T0000Z-121228T1454Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM CST THU DEC 27 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE DUCK RIVER AT CENTERVILLE
* UNTIL FRIDAY MORNING.
* AT 10AM THURSDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 22.0 FEET.
* THE RIVER IS CRESTING AND IS EXPECTED TO FALL TO NEAR 15.4 FEET BY 
  TOMORROW MORNING.
* AT 17.0 FEET...WATER BEGINS TO OVERFLOW THE BANKS.

$$

TNC135-280500-
/O.NEW.KOHX.FL.Y.0009.121227T1700Z-121228T1800Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1100 AM CST THU DEC 27 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE BUFFALO RIVER NEAR LOBELVILLE
* AT 10AM THURSDAY THE STAGE WAS 10.3 FEET AND RISING.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER IS EXPECTED TO RISE TO ALMOST 11.0 FEET AND THEN FALL TO NEAR 10.0 
  FEET BY TOMORROW MORNING.
* AT 12.0 FEET...PORTIONS OF SECONDARY ROADS NEAR OLD HIGHWAY 13 ARE INUNDATED.
* AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS AND AGRICULTURAL LAND ALONG THE
  RIVER.

$$
2 follow-up statements
178 
WGUS84 KOHX 280404
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
1004 PM CST THU DEC 27 2012

...THE FLOOD ADVISORY IS CANCELLED FOR THE DUCK RIVER...
  DUCK RIVER AT CENTERVILLE AFFECTING HICKMAN COUNTY

...THE FLOOD ADVISORY CONTINUES FOR THE BUFFALO RIVER...
   BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY 

.THE DUCK RIVER AT CENTERVILLE WILL CONTINUE TO FALL THROUGH SATURDAY
MORNING. THE BUFFALO RIVER NEAR LOBELVILLE HAS CRESTED AND WILL CONTINUE
TO FALL THROUGH SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC081-280434-
/O.CAN.KOHX.FL.Y.0008.000000T0000Z-121228T0404Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1004 PM CST THU DEC 27 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE DUCK RIVER AT CENTERVILLE
* AT 09PM THURSDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 22.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO NEAR 13.1 FEET BY SATURDAY MORNING.
* AT 17.0 FEET...WATER BEGINS TO OVERFLOW THE BANKS.

$$

TNC135-281604-
/O.CON.KOHX.FL.Y.0009.000000T0000Z-121228T1800Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1004 PM CST THU DEC 27 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE BUFFALO RIVER NEAR LOBELVILLE
* UNTIL FRIDAY AFTERNOON.
* AT 09PM THURSDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO NEAR 8.4 FEET BY SATURDAY MORNING.
* AT 12.0 FEET...PORTIONS OF SECONDARY ROADS NEAR OLD HIGHWAY 13 ARE INUNDATED.
* AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS AND AGRICULTURAL LAND ALONG THE
  RIVER.

$$
31
252 
WGUS84 KOHX 281446
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
846 AM CST FRI DEC 28 2012

 
...THE FLOOD ADVISORY IS CANCELLED FOR THE BUFFALO RIVER...
 
  BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY
 
. THE RIVER HAS CRESTED AND WILL CONTINUE TO SUBSIDE THROUGHOUT THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC135-281516-
/O.CAN.KOHX.FL.Y.0009.000000T0000Z-121228T1446Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
846 AM CST FRI DEC 28 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE BUFFALO RIVER NEAR LOBELVILLE
* AT 08AM FRIDAY THE STAGE WAS 9.1 FEET AND FALLING.
* THE RIVER WILL CONTINUE TO FALL TO NEAR 8.3 FEET BY TOMORROW MORNING.
$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Dec 27, 5:46 AM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Dec 27, 5:46 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
546 AM CST THU DEC 27 2012

.UPDATE...

STRATO-CU WIDESPREAD ACRS THE REGION THIS MORNING. THIS WILL BE
VERY SLOW TO CLEAR AND IN FACT MAY BE EVEN LATER THAN WE ARE
CURRENTLY FORECASTING. DO EXPECT A SLOW DIURNAL ICNREASE IN
CEILING HEIGHTS BUT ALL TAF SITES WILL RMEAIN AT BEST MVFR THRU
THE DAYLIGHT HOURS.

&&

.AVIATION...

&&

.PREV DISCUSSION... /ISSUED 353 AM CST THU DEC 27 2012/

DISCUSSION...SFC RIDGE MOVING INTO THE AREA WITH A FAIRLY COLD DAY
ON TAP FOR THE MIDSTATE. SHOULD BE SOME BREAKS IN THE CLOUD COVER
BY THIS AFTERNOON. THINGS WARM UP WELL INTO THE 40S TOMORROW AS
MOISTURE INCREASES OVER THE REGION. NEXT UPPER WAVE PASSES THE
OH/TN VALLEYS ON FRI AND SAT WITH POPS INCREASING THROUGH FRI NGT
AND THEN DIMINISHING FROM THE WEST ON SAT/SAT NGT. WITH TEMPS AT
NIGHT AT OR BELOW FREEZING IN MANY AREAS AND THEN RISING INTO THE
40S IN MOST AREAS IN THE DAYTIME...THE FORECAST FOR THE WEEKEND IS
BY NECESSITY A MIX OF RAIN AND SNOW.

SFC RIDGE MOVES INTO THE AREA SAT AFTN AND SUN WITH LITTLE
SIGNIFICANT WEATHER SAT NGT THROUGH SUN NGT. ANOTHER GOOD SHOT OF
COLD AIR WITH TEMPS IN THE 20S AT NIGHT AND 35 TO 40 IN THE DAY.

SELY FLOW RETURNS SUN NGT AS MOISTURE BEGINS TO FLOW BACK INTO THE
AREA FROM THE NEXT APPROACHING WAVE. THE NEXT WAVE SPREADS ITS
MOISTURE OVER US ON MON WITH POPS INCREASING TO THE CHANCE LEVEL
FOR MON THROUGH TUE NGT. HOWEVER...BY TUE THE GFS AND ECM START TO
DIVERGE SIGNIFICANTLY. I HAVE LEANED MORE TOWARD THE ECM FOR THIS
TIME PERIOD. AND AGAIN WITH THE NGT TO DAY TEMP RANGE THERE IS A
MIX OF RAIN AND SNOW FOR THIS TIME PERIOD.

ONE LAST THING...AFTER 44 YEARS OF FEDERAL SERVICE...YOURS TRULY
WILL RETIRE TO THE RANKS OF ROCKING CHAIR FORECASTERS. I HOPE MY
COMMENTS IN THESE MISSIVES HAS BEEN OF SOME VALUE TO YOU. GOODBYE
AND GOOD LUCK TO YOU ALL.

JIM MOSER

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JOHNSTONE
Hazardous weather outlook, Dec 27, 5:08 AM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CST THU DEC 27 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-281115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
508 AM CST THU DEC 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE IS A POSSIBILITY OF SNOW...MAINLY FRIDAY NIGHT AND SATURDAY
MORNING. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE RESULTING IN SOME
IMPACTS TO TRAVEL OVER THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

JLM

In the hours before

Local storm report, Dec 27, 9:55 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
955 AM CST THU DEC 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     SNOW             5 N WESTMORELAND        36.64N  86.25W
12/26/2012  M0.2 INCH        SUMNER             TN   COCORAHS

            24 HOUR SNOW TOTAL

0824 PM     SNOW             SPENCER                 35.74N  85.46W
12/26/2012  E1.0 INCH        VAN BUREN          TN   LAW ENFORCEMENT

            ONE INCH OF SNOWFALL PRESENTLY ON THE GROUND AND
            CONTINUING TO SNOW.

0530 AM     SNOW             3 SE JAMESTOWN          36.40N  84.90W
12/27/2012  M0.5 INCH        FENTRESS           TN   COCORAHS

            24 HOUR SNOW TOTAL

0700 AM     SNOW             4 W MONTEREY            36.13N  85.31W
12/27/2012  M1.3 INCH        PUTNAM             TN   COCORAHS

            24 HOUR SNOW TOTAL

0700 AM     SNOW             2 NNE CROSSVILLE        35.97N  85.03W
12/27/2012  M0.2 INCH        CUMBERLAND         TN   COCORAHS

            24 HOUR SNOW TOTAL

0700 AM     SNOW             14 WSW CLARKSVILLE      36.48N  87.59W
12/27/2012  M0.2 INCH        MONTGOMERY         TN   COCORAHS

            24 HOUR SNOW TOTAL

0700 AM     SNOW             9 SSE MCMINNVILLE       35.57N  85.72W
12/27/2012  M0.3 INCH        WARREN             TN   COCORAHS

            24 HOUR SNOW TOTAL

0700 AM     SNOW             FAIRFIELD GLADE         36.00N  84.90W
12/27/2012  M0.2 INCH        CUMBERLAND         TN   COCORAHS

            24 HOUR SNOW TOTAL

0700 AM     SNOW             11 SSW ALLARDT          36.23N  84.94W
12/27/2012  M0.4 INCH        FENTRESS           TN   COCORAHS

            24 HOUR SNOW TOTAL

&&

EVENT NUMBER OHX1200100 OHX1200098 OHX1200101 OHX1200099 OHX1200102
OHX1200103 OHX1200104 OHX1200105 OHX1200106

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 9:02 PM CSTRiver Flood AdvisoryOHXHickman25 hr

Nearby

River Flood Advisories in Tennessee, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.